| Model Number |
IMPELLA 5.0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
02/14/2022
Type of Reportable Event
Death
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.
Event or Problem Description
The complainant reported a patient noted with postcardiotomy cardiogenic shock (pccs)/low cardiac output syndrome (lcos) was implanted with an impella 5.0 device for mechanical circulatory support.During impella placement, the patient experienced bleeding from the chest.It was reported that blood products were provided, and the purge fluid remained dextrose with five percent water until bleeding was resolved.The device was explanted, care was withdrawn, and the patient expired.There is not enough information to exclude the impella device as an associated factor in the patient's demise.